Vol. 98, No. 2, 1982

Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Equivalent nilpotencies in certain generalized right alternative rings

Harry F. Smith, Jr.

Vol. 98 (1982), No. 2, 459–467
Abstract

A nonassociative ring is called generalized right alternative if it satisfies the identity (wx,y,z) + (w,x,[y,z]) = w(x,y,z) + (w,y,z)x. Generalized right alternative rings which also satisfy ([w,x],y,z) + (w,x,yz) = y(w,x,z) + (w,x,y)z or (x,y,z) + (y,z,x) + (z,x,y) = 0 are known as generalized alternative or generalized (1,1) rings, respectively. For both these varieties it is proved that either left or right nilpotence implies nilpotence. However, characteristic 2 is required for generalized (1,1) rings in the case of right nilpotence.

Mathematical Subject Classification 2000
Primary: 17A30
Secondary: 17D05
Milestones
Received: 27 October 1980
Published: 1 February 1982
Authors
Harry F. Smith, Jr.